Thunderstorm Wind, Susquehanna
- When
- June 17, 3:05 PM EST
- Where
- Susquehanna County, Little Meadows
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.983, -76.133
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 17, 1:40 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT THU JUN 17 2004 .DISCUSSION... BIG PICTURE...IN GENERAL...500 MB ZONAL FLOW...WITH WEAK WAVES MOVING THRU...WILL CONTINUE THROUGH THE FORECAST PERIOD. A FEW WAVES MAY BE MORE SIGNIFICANT THAN OTHERS...BUT WILL BE DIFFICULT TO TIME BEYOND 48 HOURS. HAVE SENT THE ZONES OUT EARLY TO UPDATE FOR THE WATCH...AND WILL PROBABLY TWEAK THEM LATER THIS AFTERNOON IF NEEDED. TONIGHT...12Z MODELS ARE MORE PROGRESSIVE WITH BOTH 500 MB AND SFC WAVE MOVING ACROSS CWA THIS EVENING...NOT SLOWING IT UNTIL IT REACHES WRN NEW ENGLAND. LL JET WILL STILL MOVING THROUGH EARLY IN THE EVENING...AND AIRMASS WILL STILL BE JUICED...SO WILL GO WITH LKLY POPS WITH HEAVY RA TRHOUGH THE EVE...THEN BACK OFF TO CHC POPS AFTER MIDNIGHT. FRIDAY...SFC BOUNDARY..GET PULLED BACK SOUTH A BIT AS SFC LOW TRACKS SE...BUT STILL ENDS UP OVER NRN PA BY FRI AFTERNOON...EVENTUALLY MOVING S OF CWA BY EVENING. WILL PUT CHC POPS IN FOR THE AFTERNOON IN SRN ZONES...OTHERWISE WILL JUST GO P/S. FRI NIGHT...MODELS TEMDING TO PULL SFC BOUNDARY FURTHER SOUTH AND KEEP IT THERE...WHILE MORE POTENT COLD FRONT DROPS DWN INTO NRN NY. TIMING MAY BRING SOME PRECIP INTO NRN ZONE BEFORE DAYBREAK...BUT WILL HOLD OFF ON INTRODUCING CHC POPS...AS MODELS INDICATE LITTLE IN THE WAY OF DYNAMIC SUPPORT. SAT...COLD FRONT MOVES THROUGH THE CWA DURING THE DAY...AND LOOKS LIKE THERE IS LITTLE IN THE WAY OF DYNAMIC FORCING ASSOCIATED WITH IT...HOWEVER...WITH SOME INSTABILITY POSSIBLE...WILL NOT RULE OUT THE POSSIBILITY OF SHRA/TSRA DEVELOPING AHEAD OF FRONT. ALTHOUGH MODELS SUGGESTING FRONT CLEARS CWA AROUND 18Z...WILL NOT TOTALLY TRUST TIMING AT THIS STAGE AND KEEP CHC POPS THRU THE AFTERNOON. && .EXTENDED (SAT NGT - THU)... HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE REGION FROM THE LATTER HALF OF THE WEEKEND INTO EARLY MONDAY WITH RAIN-FREE CONDITIONS. A RETURN SOUTHERLY FLOW OF MOISTURE WILL COMBINE WITH THE APPROACH OF A WEAK COOL FRONT AND SEVERAL UPPER AIR DISTURBANCES TO BRING DAILY CHANCES OF SHOWERS AND THUNDERSTORMS FROM LATER MONDAY THROUGH WEDNESDAY. FROM THIS EARLY VANTAGE POINT...IT APPEARS THAT SOME DRIER AIR WILL TRY TO WORK BACK INTO THE AREA BY THURSDAY. && .AVIATION... FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL COVER THE REGION INTO THIS EVENING...WITH MVFR CONDITIONS AT TIMES IN HEAVIER RAINFALL. LATE TONIGHT INTO EARLY FRIDAY...SHOWERS WILL BECOME MORE WIDELY SCATTERED...BUT LOWER CEILINGS AND SOME FOG WILL BE PREVALENT WITH MVFR CONDITIONS ANTICIPATED FROM AFTER ABOUT 03Z UNTIL AFTER DAYBREAK FRIDAY. IMPROVEMENT IS EXPECTED BY LATE FRIDAY MORNING AS A DEVELOPING NORTHWEST FLOW GRADUALLY BRINGS DRIER AIR IN. VFR CONDITIONS SHOULD RETURN BY 15Z. && .BGM...SEVERE TSTORM WATCH UNTIL 00Z NE PA. && SHORT TERM...CEMPA EXTENDED/AVIATION...JUREWICZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 240 AM EDT THU JUN 17 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-171100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 240 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS WILL PERSIST THIS MORNING ALONG A WEAK BOUNDARY ACROSS NEW YORK AND NORTHERN PENNSYLVANIA. THIS AFTERNOON A DISTURBANCE WILL MOVE OUT OF THE OHIO VALLEY AND FUEL THUNDERSTORMS ACROSS MUCH OF THE REGION. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED DURING THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT HIGH RATES OF ACCUMULATION TO THE NATIONAL WEATHER SERVICE. DJP
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1042 AM EDT THU JUN 17 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-180000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1042 AM EDT THU JUN 17 2004 ...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN AND DAMAGING WINDS LATER TODAY AND THIS EVENING... A WARM FRONT OVER NORTHERN PENNSYLVANIA WILL LIFT SLOWLY NORTHWARD INTO CENTRAL NEW YORK THIS AFTERNOON AND THIS EVENING. THIS FRONT WILL BE THE FOCUS FOR THE DEVELOPMENT OF HEAVY RAIN SHOWERS AND THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED DAMAGING WIND GUSTS FROM THE SOUTHERN TIER OF NEW YORK SOUTHWARD INTO NORTHEAST PENNSYLVANIA. ANY THUNDERSTORMS THAT FORM THIS AFTERNOON OR THIS EVENING COULD ALSO PRODUCE VERY HEAVY RAINFALL ACROSS ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THESE STORMS MAY BE SLOW MOVING OR HAVE A TENDENCY TO REDEVELOP OVER THE SAME AREA...POSSIBLY PRODUCING LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 102 PM EDT THU JUN 17 2004 NYZ016-017-171800- CAYUGA NY-SENECA NY- 102 PM EDT THU JUN 17 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 100 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL...WAS OVER THE NORTH END OF SENECA LAKE WAS MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...MAC DOUGALL AND WATERLOO AT 110 PM...FAYETTE AT 115 PM...EAST VARICK AND SENECA FALLS AT 120 PM...UNION SPRINGS AND CANOGA AT 125 PM...FOSTERVILLE AT 130 PM...MAPLETON AND MERRIFIELD AT 140 PM... WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL RATE OVER AN INCH AN HOUR, MAY CAUSE STORM DRAINS AND DITCHES TO OVERFLOW, AND PONDING OF WATER IN LOW LYING AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR UPDATES FROM THE NATIONAL WEATHER SERVICE. ** NAME ***
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EDT THU JUN 17 2004 NYZ044>046-171815- CHENANGO NY-CORTLAND NY-OTSEGO NY- 121 PM EDT THU JUN 17 2004 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS OF 30 TO 40 MPH...NEAR MARATHON....MOVING EAST AT 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... MARATHON AT 130 PM. PHARSALIA AND WILLET AT 135 PM. MC DONOUGH AT 140 PM. PRESTON AND SOUTH PLYMOUTH AT 155 PM. POLKVILLE AND NORWICH AT 200 PM. TYNER AND SMITHVILLE CENTER AT 205 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO AN INCH IN LESS THAN AN HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MJ
PAZ038>040-043-044-047-048-072-180000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 152 PM EDT THU JUN 17 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...LACKAWANNA...LUZERNE...PIKE...SUSQUEHANNA...WAYNE... AND WYOMING. THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. STRONG WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OR INTERNET WEB SITE AT WEATHER.GOV. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 229 PM EDT THU JUN 17 2004 NYZ024-025-055-056-171930- BROOME NY-CHEMUNG NY-TIOGA NY-TOMPKINS NY- 229 PM EDT THU JUN 17 2004 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 224 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL...WAS NEAR ODESSA MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...SWARTWOOD AT 235 PM...VAN ETTEN AT 240 PM...SPENCER AND NORTH SPENCER AT 245 PM...WEST CANDOR AND SOUTH DANBY AT 255 PM...WILLSEYVILLE AT 300 PM...CANDOR AND CATATONK AT 305 PM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT THU JUN 17 2004 NYZ055-056-PAZ039-172045- BROOME NY-SUSQUEHANNA PA-TIOGA NY- 345 PM EDT THU JUN 17 2004 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR OWEGO...OR ABOUT 3 MILES SOUTHWEST OF APALACHIN...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... LITTLE MEADOWS AND VESTAL AT 350 PM. JOHNSON CITY AT 355 PM. VESTAL CENTER AND BINGHAMTON AT 400 PM. FRIENDSVILLE AND MIDDLETOWN CENTER AT 410 PM. BRACKNEY AND BELDEN AT 415 PM. BIRCHARDVILLE AT 420 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. MSE
The Binghamton radar (KBGM), 27 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409388.